Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 299, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 11, 2004, 2:47 PM CDT for Hardin County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2004, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 11, 2004, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 111947 SVRMEM TNC071-112015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CDT WED AUG 11 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 315 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER CRUMP...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE... CRUMP...MORRIS CHAPEL... SAVANNAH... OLIVE HILL... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3528 8847 3511 8840 3519 8800 3540 8808 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 10:59 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 11, 10:59 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1059 AM CDT WED AUG 11 2004 .DISCUSSION... FRONTAL BOUNDARY REMAINS STRETCHED ACROSS THE MID SOUTH LATE THIS MORNING...ROUGHLY FROM NEAR SAVANNAH TENNESSEE SOUTHWESTWARD TO NEAR MARIANNA ARKANSAS. A COMPLEX OF STORMS NOW ENTERING NORTHEAST ARKANSAS WILL CONTINUE TO MOVE EAST AND WEAKEN INTO THE EARLY AFTERNOON HOURS. PLAN TO UP THE POPS TO LIKELY ACROSS NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL...AS THUNDERSTORM COMPLEX CONTINUES TO MOVE THROUGH. ALSO PLAN TO LOWER TEMPS A BIT ACROSS NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL AS CLOUDS AND PRECIP ARE HOLDING TEMPS DOWN THIS MORNING AND WEAK COLD ADVECTION ENSUES LATER THIS AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS EXPECTED TO DECREASE LATER THIS EVENING ACROSS THE NORTHERN HALF OF THE MID SOUTH AS THE ATMOSPHERE CONTINUES TO STABILIZE AND AN UPPER LEVEL TROUGH SWINGS EAST. THE ATMOSPHERE SHOULD CONTINUE TO DESTABILIZE SOUTH OF THE FRONT ACROSS PORTIONS OF NORTH MISSISSIPPI...AS LOW CLOUDS DISSIPATE AND DAYTIME HEATING COMBINES WITH HIGHER LOW LEVEL MOISTURE RESULTING IN GREATER INSTABILITY ACROSS THESE AREAS. NEW SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP THIS AFTERNOON ALONG THE COLD FRONT THAT WILL BE MOVING THROUGH THE REMAINDER OF NORTH MISSISSIPPI THIS AFTERNOON. ISOLATED SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE FRONT AS IT MOVES INTO THE MORE UNSTABLE ATMOSPHERE. PLAN TO LEAVES TEMPS AS IS ACROSS THESE AREAS. UPDATES WILL BE OUT SHORTLY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && JLH
Hazardous weather outlook, Aug 11, 10:14 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1014 AM CDT WED AUG 11 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1014 AM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING IN ASSOCIATION WITH A COLD FRONT MOVING ACROSS THE MID SOUTH. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS FRONT THIS AFTERNOON AND EARLY EVENING...ALONG AND SOUTH OF A LINE FROM WEST HELENA ARKANSAS TO IUKA MISSISSIPPI. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.